Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Indianapolis, IN

May 30, 2015Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 30, 2015, 6:34 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 6:34 PM EDT (22:34 UTC)
Expired
May 30, 2015, 7:15 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WUUS53 KIND 302234
SVRIND
INC035-065-135-302315-
/O.NEW.KIND.SV.W.0035.150530T2234Z-150530T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF NEW CASTLE...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SULPHUR SPRINGS...MOUNT SUMMIT...SPRINGPORT...SUMMIT LAKE STATE
  PARK...MOORELAND...BLOUNTSVILLE...LOSANTVILLE...PRAIRIE CREEK
  RESERVOIR...SELMA...PARKER CITY...FARMLAND...ALBANY...RIDGEVILLE
  AND SARATOGA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 121 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3982 8541 3994 8558 4003 8558 4033 8522
      4031 8521 4032 8485 4031 8482
TIME...MOT...LOC 2234Z 224DEG 36KT 3999 8545

HAIL...0.88IN
WIND...60MPH

$$

RYAN
2 follow-up statements
747 
WWUS53 KIND 302251
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EDT SAT MAY 30 2015

INC035-065-135-302315-
/O.CON.KIND.SV.W.0035.000000T0000Z-150530T2315Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
651 PM EDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELAWARE...NORTHERN HENRY AND WESTERN RANDOLPH COUNTIES UNTIL 715 PM
EDT...

AT 650 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MUNCIE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE CREEK RESERVOIR...SELMA...PARKER CITY...FARMLAND...ALBANY...
RIDGEVILLE AND SARATOGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4031 8482 3986 8536 3997 8554 4003 8558
      4033 8522 4031 8521
TIME...MOT...LOC 2251Z 224DEG 36KT 4011 8529

HAIL...0.88IN
WIND...60MPH

$$
DRT
726 
WWUS53 KIND 302313
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SAT MAY 30 2015

INC035-065-135-302323-
/O.EXP.KIND.SV.W.0035.000000T0000Z-150530T2315Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
713 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE...
NORTHERN HENRY AND WESTERN RANDOLPH COUNTIES WILL EXPIRE AT 715 PM
EDT/615 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4031 8482 3986 8536 3997 8554 4003 8558
      4033 8522 4031 8521
TIME...MOT...LOC 2313Z 224DEG 36KT 4027 8509

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:30 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 30, 4:30 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT SAT MAY 30 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 312 PM EDT SAT MAY 30 2015

A COLD FRONT WILL DROP SOUTHEAST INTO CENTRAL INDIANA TONIGHT.
MEANWHILE...A WAVE OF LOW PRESSURE WILL RIPPLE NORTHEAST ALONG THE
FRONT AND NEAR THE INTERSTATE 70 CORRIDOR OVERNIGHT. THIS WILL
TEMPORARILY SLOW THE FRONT DOWN BEFORE IT MOVES SOUTH OF THE OHIO
RIVER ON SUNDAY. THE WAVE OF LOW PRESSURE ALONG WITH AN UNSTABLE AND
VERY MOIST ATMOSPHERE WILL RESULT IN WIDESPREAD SHOWERS AND
THUNDERSTORMS TONIGHT...ESPECIALLY NORTH OF 70. THE SHOWERS WILL BE
ENDING FROM SOUTHWEST TO NORTHEAST ON SUNDAY AND WILL BE REPLACED
WITH DRY AND MUCH COOLER WEATHER UNDER THE INFLUENCE OF HIGH
PRESSURE.

FOLLOWING AFTERNOON HIGHS ONLY IN THE 60S ON SUNDAY...TEMPERATURES
WILL REBOUND TO THE UPPER 70S AND LOWER 80S BY WEDNESDAY AS AN UPPER
RIDGE BUILDS IN FROM THE SOUTHWESTERN UNITED STATES.

THE NEXT CHANCE OF THUNDERSTORMS WILL NOT BE UNTIL NEXT WEEKEND AS A
LOW PRESSURE SYSTEM NAVIGATES EAST ACROSS THE GREAT LAKES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 312 PM EDT SAT MAY 30 2015

ALL EYES TONIGHT WILL BE ON THUNDERSTORMS INCLUDING HEAVY RAIN...AND
TO A LESSER EXTENT...SEVERE POTENTIAL.

AFTERNOON KIND-88D WAS LIT UP WITH STORMS LIFTING NORTHEAST OVER THE
OHIO AND TENNESSEE VALLEYS...INCLUDING CENTRAL INDIANA. THE ACTIVITY
WAS IN ADVANCE OF A COLD FRONT OVER NORTHERN ILLINOIS AND A WAVE
ACROSS SOUTHEASTERN MISSOURI AND NORTHEASTERN ARKANSAS.

MODELS ARE SIMILAR IN BRINGING THE JUST MENTIONED WAVE NORTHEAST
TONIGHT ALONG A COLD FRONT AND TRACK CLOSE TO THE INTERSTATE 70
CORRIDOR. THE WAVE WILL HOLD UP THE FRONT BEFORE IT SLIDES SOUTHEAST
OF THE OHIO RIVER ON SUNDAY. THE FRONT AND WAVE WILL INTERACT WITH
PRECIPITABLE WATER VALUES OF NEAR 2 INCHES... AND EARLY EVENING
MIXED LAYER CAPES FROM 500 TO 1000 J/KG. MEANWHILE...A 35 KNOT LOW
LEVEL JET WILL NOSE INTO SOUTHERN INDIANA. THIS SHOULD TRIGGER
NUMEROUS THUNDERSTORMS. 12Z MODELS AND WATER PREDICTION CENTER DAY1
EXCESSIVE RAINFALL GRAPHIC ALL SUGGEST AREAS NORTH OF THE FRONT
COULD SEE OVER 2 INCHES OF RAIN TONIGHT. 3 HOUR FLASH FLOOD GUIDANCE
IN THIS AREA IS MOSTLY 3 INCHES OR MORE. HOWEVER...WITH
THUNDERSTORMS ALREADY INCREASING IN COVERAGE...FLOOD WATCH DOES NOT
LOOK LIKE A BAD IDEA. AFTER COORDINATING WITH ADJACENT
OFFICES...WILL GO WITH A FLOOD WATCH ROUGHLY ALONG AND NORTH OF
I-70 THROUGH 15Z SUNDAY.

WITH SUFFICIENT INSTABILITY ACROSS THE AREA AND THE 35 KNOT LOW
LEVEL JET NOSING INTO SOUTHERN INDIANA...SLIGHT RISK OF MAINLY
DAMAGING WINDS CONTINUES TO LOOK OK FOR THE EVENING HOURS.
INSTABILITY WANES ENOUGH OVERNIGHT TO PULL THUNDER.

12Z MOS CLOSE ON OVERNIGHT LOWS AND APPEARS A BLEND WILL DO THE
TRICK.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 312 PM EDT SAT MAY 30 2015

MAIN FOCUS FOR THE SHORT TERM WILL BE INITIALLY ON SHOWER CHANCES
ON SUNDAY FOLLOWED BY TEMPERATURES...AS THE PREVIOUSLY DISCUSSED
WAVE EXITS TO THE NORTHEAST...AND THE FRONT TO THE SOUTH...ON
SUNDAY.

WITH MODELS AGREEING THAT THE LOW WILL BE NEAR NEW CASTLE AT 12Z
SUNDAY AND THEN NORTH CENTRAL OHIO BY 18Z. SO...THIS WOULD SUGGEST
CAT POPS NORTHEAST TAPERING TO SLIGHT CHANCE POPS SOUTHWEST FOR THE
MORNING HOURS AND DECREASING POPS AS THE DAY GOES ON. THE REST OF
THE SHORT TERM LOOKS DRY AS SURFACE HIGH PRESSURE BUILDS OVER THE
GREAT LAKES. HOWEVER...WITH COLUMN REMAINING MOIST BELOW 700
MILLIBARS AND AN UPPER LOW OVER THE GREAT LAKES ON MONDAY...THINK
THE CLOUDS WILL HANG AROUND UNTIL TUESDAY...WHEN SOME BREAKS LOOK
LIKELY.

12Z MOS TEMPERATURES ARE PRETTY CLOSE AND REPRESENT CHANGING AIRMASS
AND CLOUD COVER NICELY. SO...A BLEND SHOULD DO.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 239 PM EDT SAT MAY 30 2015

A CUTOFF UPPER LOW OVER THE SOUTHEASTERN U.S. WILL BE THE
PREDOMINANT FEATURE THROUGH THE LONG TERM. AN UPPER RIDGE RIDING
OVER THIS WILL KEEP CENTRAL INDIANA DRY FOR THE MOST PART. THERE IS
SOME DISAGREEMENT AMONGST THE MODELS AS TO HOW FAR SOUTH THE LOW
WILL SET UP AND THIS WILL HAVE A BEARING ON HOW FAR NORTH
PRECIPITATION CHANCES CAN GET IN THE LATTER PART OF THE WEEK. FOR
NOW ACCEPTING INITIALIZATION WITH MINOR QUALITY CONTROL ADJUSTMENTS
SEEMED THE WAY TO GO...WHICH BRINGS IN LOW THUNDERSTORM CHANCES
FRIDAY THROUGH SATURDAY. ABOVE NORMAL HIGHS IN THE 80S CAN BE
EXPECTED FROM THURSDAY ON.

&&

.AVIATION /DISCUSSION FOR 302100Z TAF UPDATE/...
ISSUED AT 430 PM EDT SAT MAY 30 2015

NOT MUCH CHANGE NEEDED AS FOCUS WILL BE ON SCATTERED CONVECTION FOR
THE NEXT SEVERAL HOURS. WILL MAINTAIN VCTS WORDING INTO THE EVENING
AND RESTRUCTURE TEMPO TSRA AT ALL SITES THROUGH 01-02Z WITH RAIN
FOLLOWING THEREAFTER. SUB-IFR CONDITIONS CAN BE EXPECTED WITHIN ANY
THUNDERSTORM THAT PASSES OVER A TERMINAL.

18Z DISCUSSION FOLLOWS.

SCATTERED THUNDERSTORMS CAN BE EXPECTED AT THE SITES OFF AND ON
THROUGH THE AFTERNOON/EVENING HOURS. OUTSIDE OF STORMS MAINLY VFR
CONDITIONS...WITH IFR OR LOWER AT TIMES IN THE STORMS. CHANCES FOR
SHOWERS AND STORMS WILL CONTINUE UNTIL AFTER THE SYSTEM MOVES
THROUGH DURING THE OVERNIGHT HOURS. HIGH CONFIDENCE ON SCATTERED
COVERAGE OF THUNDERSTORMS DURING THE NEXT 6 HOURS...WITH LESSER
CONFIDENCE THAT THERE WILL STILL BE THUNDER LATER TONIGHT AND NOT
JUST RAIN. WITH THE SURFACE LOW MOVING OVER THE SITES OVERNIGHT ALSO
EXPECT TO SEE CEILINGS DROP AND COULD HAVE SOME VISIBILITY ISSUES AS
WELL. LOW CEILINGS LIKELY TO PERSIST THROUGH AT LEAST MIDDAY SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049-
051.

&&

SYNOPSIS...KOCH
NEAR TERM...KOCH
SHORT TERM...KOCH
LONG TERM....CP
AVIATION...CP/RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 30, 3:40 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 PM EDT SAT MAY 30 2015

INZ021-028>031-035>049-051-311000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
340 PM EDT SAT MAY 30 2015

...FLOOD WATCH THROUGH 11 AM SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS THIS
AFTERNOON AND EVENING. AN ISOLATED TORNADO CAN ALSO NOT BE RULED
OUT. HEAVY RAIN IS ALSO POSSIBLE...MAINLY TONIGHT AND NEAR AND
NORTH OF INTERSTATE 70. CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
WITH ANY STORM.

HAZARDS: HEAVY RAIN...LOCALIZED FLOODING...DAMAGING WINDS...ISOLATED
TORNADOES...CLOUD TO GROUND LIGHTNING.

TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. FLOODING THIS
AFTERNOON THROUGH SUNDAY MORNING. HEAVY RAIN AND LIGHTNING THIS
AFTERNOON THROUGH EARLY OVERNIGHT.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHWESTERN
PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL THEN MOVE
INTO SOUTH CENTRAL INDIANA OVERNIGHT AS A WAVE OF LOW PRESSURE
RIDES UP ALONG IT. WARM...MOIST AND UNSTABLE AIR COMBINED WITH THE
FRONT IN THE AREA WILL TRIGGER NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: SHOWERS WILL END ON SUNDAY. SCATTERED STORMS WILL BE
POSSIBLE ON FRIDAY. CLOUD TO GROUND LIGHTNING...TORRENTIAL
RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST OVER CENTRAL INDIANA
ON SATURDAY AFTERNOON AND EVENING....BRINGING WIDESPREAD SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN SUNDAY NIGHT WITH DRY
WEATHER THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ052>057-060>065-067>072-311000-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
340 PM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS THIS
AFTERNOON AND EVENING. AN ISOLATED TORNADO CAN ALSO NOT BE RULED
OUT. HEAVY RAIN IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT.
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH ANY STORM.

HAZARDS: HEAVY RAIN...DAMAGING WINDS...ISOLATED TORNADOES...CLOUD
TO GROUND LIGHTNING.

TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND
LIGHTNING THIS AFTERNOON THROUGH THE EARLY OVERNIGHT.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHWESTERN
PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL THEN MOVE
INTO SOUTH CENTRAL INDIANA OVERNIGHT AS A WAVE OF LOW PRESSURE
RIDES UP ALONG IT. WARM...MOIST AND UNSTABLE AIR COMBINED WITH THE
FRONT IN THE AREA WILL TRIGGER NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: SHOWERS WILL END ON SUNDAY. SCATTERED STORMS WILL BE
POSSIBLE ON FRIDAY. CLOUD TO GROUND LIGHTNING...TORRENTIAL
RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST OVER CENTRAL INDIANA
ON SATURDAY AFTERNOON AND EVENING....BRINGING WIDESPREAD SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN SUNDAY NIGHT WITH DRY
WEATHER THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, May 30, 6:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST 10 N GREENFIELD         39.94N  85.77W
05/30/2015  E50 MPH          HANCOCK            IN   TRAINED SPOTTER

            700 N AND SR 9

&&

MMB
Local storm report, May 30, 6:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      INGALLS                 39.96N  85.80W
05/30/2015                   MADISON            IN   TRAINED SPOTTER

            SEVERAL INCHES OF WATER FLOWING OVER THE ROADWAY ON A
            ROAD NEAR MERIDIAN.

&&

MMB
Local storm report, May 30, 6:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      INGALLS                 39.96N  85.80W
05/30/2015                   MADISON            IN   TRAINED SPOTTER

            SEVERAL INCHES OF WATER FLOWING OVER THE ROADWAY ON A
            ROAD NEAR MERIDIAN STREET.

&&

CORRECTED REMARKS

MMB
Local storm report, May 30, 6:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      2 S LAPEL               40.04N  85.85W
05/30/2015                   MADISON            IN   TRAINED SPOTTER

            NORTH BOUND LANE IS IMPASSABLE ONE MILE NORTH OF I69 ON
            SR 13.

&&

MMB
Special weather statement, May 30, 6:31 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT SAT MAY 30 2015

INZ057-302300-
RUSH-
631 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORM ADVISORY FOR RUSH COUNTY UNTIL 700 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF RUSHVILLE...OR 13 MILES EAST
OF SHELBYVILLE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSHVILLE...
  NEW SALEM...
  GLENWOOD...
  MAYS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3945 8543 3945 8549 3951 8563 3954 8563
      3979 8548 3978 8530 3962 8529
TIME...MOT...LOC 2231Z 211DEG 27KT 3954 8552

RYAN
Local storm report, May 30, 6:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     LOOGOOTEE               38.68N  86.91W
05/30/2015                   MARTIN             IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN THROUGHOUT THE CITY. VEHICLES
            DAMAGED FROM FALLING TREES. POWER OUT TO THE ENTIRE
            CITY.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:43 PM EDTSpecial Weather StatementINDMarion, Morgan47 min
May 30, 1:22 PM EDTSevere Thunderstorm WarningINDHamilton, Marion38 min
May 30, 1:43 PM EDTSpecial Weather StatementINDTipton32 min
May 30, 2:12 PM EDTSpecial Weather StatementINDMadison33 min
May 30, 2:45 PM EDTSpecial Weather StatementINDDelaware15 min
May 30, 3:00 PM EDTAreal Flood AdvisoryINDFountain, Vermillion3 hr
May 30, 3:29 PM EDTFlood WatchINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 15 more19 hr
May 30, 4:24 PM EDTAreal Flood AdvisoryINDWarren3 hr
May 30, 4:43 PM EDTSpecial Weather StatementINDBoone, Tipton62 min
May 30, 5:08 PM EDTSpecial Weather StatementINDHancock, Madison, Marion37 min
May 30, 5:10 PM EDTAreal Flood AdvisoryINDHoward3 hr
May 30, 5:23 PM EDTSevere Thunderstorm WarningINDHamilton, Madison37 min
May 30, 5:24 PM EDTSpecial Weather StatementINDHendricks51 min
May 30, 5:43 PM EDTFlash Flood WarningINDHamilton, Hancock, Madison, Marion3 hr
May 30, 5:55 PM EDTSpecial Weather StatementINDDecatur35 min
May 30, 5:58 PM EDTSpecial Weather StatementINDKnox32 min
May 30, 6:10 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison35 min
May 30, 6:12 PM EDTSevere Thunderstorm WarningINDKnox33 min
May 30, 6:23 PM EDTFlash Flood WarningINDDelaware, Madison3 hr
May 30, 6:31 PM EDTSpecial Weather StatementINDRush29 min
May 30, 6:39 PM EDTSpecial Weather StatementINDParke, Vermillion36 min
May 30, 6:49 PM EDTSpecial Weather StatementINDLawrence, Martin26 min
May 30, 6:54 PM EDTSpecial Weather StatementINDSullivan, Vigo51 min
May 30, 6:57 PM EDTSpecial Weather StatementINDFountain33 min
May 30, 7:10 PM EDTAreal Flood AdvisoryINDFountain, Vermillion, Warren3 hr
May 30, 7:21 PM EDTSpecial Weather StatementINDBrown, Lawrence, Monroe24 min
May 30, 7:29 PM EDTAreal Flood AdvisoryINDRandolph3 hr
May 30, 7:36 PM EDTAreal Flood AdvisoryINDBoone, Carroll, Clay, Clinton, Hamilton, Hendricks and 7 more3 hr
May 30, 7:54 PM EDTSpecial Weather StatementINDBrown, Johnson, Morgan51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.